Welcome, Guest. Please login or register.
June 16, 2019, 12:54:57 pm

Login with username, password and session length


Members
  • Total Members: 34471
  • Latest: Ni
Stats
  • Total Posts: 745356
  • Total Topics: 62298
  • Online Today: 321
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 3
Guests: 275
Total: 278

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Chronic Vomiting--a medication side effect, or unrelated?  (Read 1139 times)

0 Members and 1 Guest are viewing this topic.

Offline ConcernedParent101

  • New Member
  • Posts: 2
Chronic Vomiting--a medication side effect, or unrelated?
« on: March 17, 2018, 09:46:46 am »
Someone close to me has been experiencing chronic vomiting for four weeks now. The Doctors have not been able to diagnose her condition, but when I ask if it might be connected to the medication she's taking, they dismiss this notion.

For background: This person was born with HIV and has been on medication since she was 3 years old. About 8 months ago, it was discovered that she had stopped taking her medication and consequently, her viral load increased. When the drs tested her, it was discovered that she had developed a resistance to her medication, so they changed it to a new combination. Immediately, she started vomiting. Again, the drs "didn't think it was connected to the medication," but after two weeks, they switched her types again. Her vomiting decreased and stopped and she's been relatively healthy since.

Now that she's had 4 weeks of vomiting--she gets a sharp pain in her stomach and then vomits large amounts at once, the drs have done loads of scans and tests to no result. MRI normal. Body scans normal. No blockages or abnormalities in her stomach or intestines. She's been on drip, anti-sickness medication and all sorts of meds to help with the symptoms, but they don't know the cause.

I've asked a few times if it could be her meds, but I've been dismissed. Now I'm starting to ask in earnest and I'm trying to research. Does this happen a lot? Can the meds cause this, especially after she's seemed to tolerate them for 8 months?

Thanks.

Online Jim Allen

  • Administrator
  • Member
  • Posts: 12,260
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Chronic Vomiting--a medication side effect, or unrelated?
« Reply #1 on: March 17, 2018, 10:02:44 am »
She needs to work with her medical team, if the doctors have excluded her HIV med as being the cause its with good reason.

Not to be crude but she could be taking other meds and have other conditions unknown to you but know to her doctors.

Anyhow vomiting is a sign of everything and nothing, its not HIV medication specific i would say rare and not something to happen month into a treatment so I wish her well but its up to her to work with her GP

Jim
« Last Edit: March 17, 2018, 10:05:42 am by JimDublin »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

Offline ConcernedParent101

  • New Member
  • Posts: 2
Re: Chronic Vomiting--a medication side effect, or unrelated?
« Reply #2 on: March 17, 2018, 01:25:39 pm »
I'm her mother, and as she's still a minor, I would be entitled to know everything. I do work with her medical team, and though it was a horrible discovery that she'd been lying about taking her meds for a few months, it's relatively normal for a teenager to do this. She now takes them in front of me every night, so I know she's taking them and her bloods are back down to normal, virus suppressed.

Thing is, she experienced chronic vomiting when she changed meds 8 months ago. She was showing normal in her bloods then, so the doctors ruled out the meds as the cause. After two weeks of vomiting, I insisted that they try a different medication, which they did. Her vomiting stopped.

I realise she's seemed to tolerate her medication for 8 months, so it would be odd that she would stop tolerating it now. I have listened to her doctor, who is communicating with a specialist, that it probably isn't the meds.

I'm writing on this forum because I'm wondering if chronic vomiting is a side effect of some of the medications, and if others with HIV have experienced this. If it's not a side effect, then I'm wondering if others with HIV have experienced chronic vomiting for other reasons, and what the diagnosis is.

Online Jim Allen

  • Administrator
  • Member
  • Posts: 12,260
  • Twitter @JimAllenDublin
    • HIV Lessons
Re: Chronic Vomiting--a medication side effect, or unrelated?
« Reply #3 on: March 17, 2018, 01:49:07 pm »
Look I wish her and you well.

Nobody here can give you medical advice and personally speaking I've experienced just about everything when it comes to side effects just never from HIV Meds.

End of the day vomiting is common for 1000's of issues and you need to keep at it with the medical team.

I don't know what location you are in or how old your daughter is but where I'm located it does not give you the right to know everything depending on her age.

Anyhow talk to the doctor again and check for interactions as if they are treating her with any other meds it she is taking anything it could be simply interactions between drugs also end of the day if you really believe it's the HIV meds ( you did not mention what hiv meds ?) the only way to know is to take her off them and considering she's already developed resistance I can't imagine the doctor would be thrilled with the idea.

I wish you well but our anecdotal stories are not to be mistaken for facts and truly facts is what you need not stories

Jim
« Last Edit: March 17, 2018, 02:04:26 pm by JimDublin »
HIV 101 - Everything you need to know
HIV 101
Transmission and Risks:
HIV Transmission and Risks
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.